Alert archive / Maryland / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

September 2, 2014Caroline County, Queen Anne's County, Talbot County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 2, 2014, 11:43 PM EDT for Caroline County, Queen Anne's County, Talbot County, Maryland. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2014, 11:43 PM EDT (03:43 UTC)
Expired
Sep 3, 2014, 12:45 AM EDT
In force
62 min
Issued by
NWS Philadelphia/Mount Holly

Counties Caroline County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 69 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2014-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2014-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1100 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WWUS81 KPHI 030343
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1143 PM EDT TUE SEP 2 2014

MDZ015-019-020-030445-
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
1143 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...SOUTHERN QUEEN ANNE'S
AND TALBOT COUNTIES...

AT 1139 PM EDT...A STRONG THUNDERSTORM WAS NEAR TALBOT...MOVING EAST
AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH SOME 
CLOUD TO GROUND LIGHTNING.  

THIS STORM WILL BE NEAR ST. MICHAELS...AND CHESTER AROUND 1150 
PM...COPPERVILLE...AND GRASONVILLE... AROUND MIDNIGHT...EASTON 
AROUND 1210 AM.

LAT...LON 3876 7636 3887 7625 3881 7621 3883 7620
      3894 7624 3890 7624 3893 7628 3889 7627
      3891 7632 3883 7638 3884 7639 3897 7636
      3900 7628 3898 7621 3903 7619 3920 7575
      3869 7572 3873 7626 3871 7635 3877 7639

$$

FORECASTER:GAINES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 2, 9:27 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 2, 9:27 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 PM EDT TUE SEP 2 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION LATE TONIGHT INTO WEDNESDAY
MORNING. HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST AND
PERSIST THROUGH FRIDAY. ANOTHER COLD FRONT WILL CROSS THE REGION
ON SATURDAY AND THEN STALL TO THE SOUTH OF OUR AREA. HIGH PRESSURE
WILL BUILD ACROSS THE GREAT LAKES REGION AND THEN SLIDE ACROSS TO
THE NORTH OF THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AT 9 PM, SFC COLD FRONT OVER CENTRAL NY AND CENTRAL PA STRETCHES
SOUTHWESTWARD INTO SOUTHWEST PA (FROPA THRU PITTSBURGH). DESPITE THE
BEST WIND FIELD ALOFT AND DYNAMICS FROM THE FRONT AND UPPER TROUGH
STAYING TO THE NORTHWEST OF THE CWA, CONVECTION OVER THE DE/CHSPK
BAY REGIONS HAS BEEN MORE ROBUST AS IT MOVED INTO AN INCREASINGLY
UNSTABLE AND MOIST PRE-FRONTAL AIRMASS. THESE SHOWERS AND STORMS
HAVE ACCORDINGLY BEEN ABLE TO BE MAINTAINED AFTER SUNSET AND HAVE
BEEN LOCALLY STRONG TO SEVERE AT TIMES, BUT EVENTUALLY THE LOSS OF
DAYTIME HEATING WILL LEAD TO A WEAKENING TREND AS THESE STORMS MOVE
FARTHER EAST LATE THIS EVENING. POPS HAVE BEEN UPDATED BASED ON
RECENT RADAR TRENDS.

THE COLD FRONT WILL REACH THE THE POCONOS LATE THIS EVE BEFORE
MOVING SOUTHEAST THRU SOUTHEAST PA AND CENTRAL/NORTHWEST NJ
OVERNIGHT. EXPECT THE LAST OF THE SHOWERS TO BE EXITING THE NJ AND
DE COASTS BETWEEN MIDNIGHT AND 3 AM. THE FRONT MAY NOT PASS THRU
ACY-DOV-GED UNTIL THE MORNING. OFFICIAL FORECAST IS SLIGHTLY WARMER
THAN GUIDANCE FOR MIN TEMPS TONIGHT WITH THE PROGRESSION OF THE
FRONT HAS BEEN A BIT SLOWER THAN PREVIOUSLY FORECAST AND WITH THE
CAA BEHIND OF THE FRONT BEING WEAK.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS MENTIONED PREVIOUSLY, THERE WON'T BE A LARGE DIFFERENCE IN THE
TEMPERATURES POST FRONTAL (HIGHS WILL GENERALLY BE IN THE 80S ACROSS
THE REGION). HOWEVER, WHAT THE FRONT WILL BE BRINGING IS CONSIDERABLE DRY
AIR ADVECTION. DEW POINTS INTO THE UPPER 50S AND LOWER 60S ACROSS
THE REGION BY TOMORROW AFTERNOON. THUS, WHILE HEAT INDEX VALUES HAVE
BEEN ABOUT 5 DEGREES ABOVE AIR TEMPERATURE TODAY, BY TOMORROW, HEAT
INDEX VALUES WILL BE RIGHT AT THE AIR TEMPERATURES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
WEDNESDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE DOMINATES OUR WEATHER
THROUGH THE END OF THE WEEK AS IT SHIFTS JUST TO TOUR SOUTH AND EAST
LATE WEDNESDAY THROUGH FRIDAY. THIS WILL KEEP US IN A MORE SOUTH TO
SOUTHWESTERLY FLOW AND IN RETURN WE WILL CONTINUE TO SEE AN INCREASE
IN MOISTURE ACROSS THE REGION. TEMPERATURES WILL CONTINUE TO MIMIC
MORE OF MID SUMMER AS OPPOSED TO LATE SUMMER AND WE WILL SEE MAX
TEMPS REACH INTO THE UPPER 80S TO AROUND 90 ON BOTH THURSDAY AND
FRIDAY.

SATURDAY...THE HIGH SHIFTS FURTHER OFFSHORE AND WE WILL BE AWAITING
THE PASSAGE OF A COLD FRONT THROUGH THE DAY. THE FRONT APPEARS TO BE
SLOW MOVING AND MAY TAKE ALL DAY TO CROSS FROM THE NORTHWESTERN
PORTIONS OF THE AREA AND THEN THROUGH THE SOUTHERN MOST POINTS. WE
WILL LIKELY SEE A PRE-FRONTAL TROUGH DEVELOP ACROSS THE AREA AND
THIS WILL LIKELY HELP SERVE AS A FOCUS FOR ANY PRE-FRONTAL
CONVECTION AND SHOWERS. SATURDAY WILL BE THE LAST DAY OF THIS HEAT
WAVE AS COOLER AIR BEHIND THE FRONT WILL DROP TEMPS QUITE A BIT.

SUNDAY...THE FRONT IS SLOW ENOUGH THAT WE MAY NOT SEE IT CLEAR THE
DELMARVA AREA UNTIL SUNDAY MORNING. AS THE FRONT PUSHES SOUTH, THE
QUESTION WILL BE, WHERE WILL THE FRONT STALL? CURRENT MODEL GUIDANCE
INDICATES THAT THE FRONT WILL HAVE ENOUGH OF A PUSH TO GET SOUTH OF
OUR AREA, WHICH SHOULD ALLOW FOR SOME COOLER AND DRIER AIR TO
INFILTRATE OUR REGION. THE SLOW NATURE OF THE FRONT WILL ALLOW FOR
SHOWERS TO CONTINUE, ESPECIALLY FURTHER SOUTH, INTO SUNDAY. AS THE
FRONT PUSHES FURTHER SOUTH, ANY LINGERING SHOWERS SHOULD END FROM
NORTH TO SOUTH. WITH HIGH PRESSURE BUILDING INTO THE GREAT LAKES
AREA AND THE STALLED BOUNDARY TO OUR SOUTH, WE WILL BE IN A MORE
EASTERLY FLOW REGIME WITH MOSTLY CLOUDY SKIES. THIS WILL ALLOW US TO
BE COOLER ACROSS THE AREA. TEMPERATURES WILL ONLY MAKE IT INTO THE
70S THROUGH THE REGION AND IT WILL TRULY FEEL LIKE FALL OUT THERE.

MONDAY THROUGH TUESDAY...THE BOUNDARY REMAINS STALLED TO OUR SOUTH
BUT AS WE HEAD INTO MONDAY, A WAVE DEVELOPS ALONG IT AND IT STARTS
TO MOVE A BIT. IT CURRENTLY LOOKS LIKE THE WAVE HELPS MOVE THE
FRONT SLIGHTLY NORTH AND THEN TO THE EAST, KEEPING THE MAIN
BOUNDARY TO OUR SOUTH. COOLER TEMPERATURES WILL CONTINUE ON MONDAY
AND TUESDAY WITH HIGHS INTO THE MID TO UPPER 70S, WITH SOME LOWER
80S POSSIBLE AS SKIES CLEAR OUT AND WE START TO SEE MORE SUNSHINE.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

AT 01Z...SECOND ROUND OF STRONG STORMS CURRENTLY MOVING THRU ILG.
THESE STORMS WILL GRADUALLY WEAKEN AS IT MOVES EASTWARD INTO MIV
AND ACY BETWEEN 02Z-03Z. HVY DOWNPOURS WILL LEAD TO BRIEF MVFR/IFR
VSBY RESTRICTIONS DURING THIS TIME. LIGHTNING AND GUSTY WINDS ARE
ALSO POSSIBLE AT THOSE TAF SITES. ELSEWHERE, SCT SHRA POSSIBLE
THRU ABOUT MIDNIGHT EDT, BUT AVIATION IMPACTS SHOULD GENERALLY BE
MINIMAL.

NOT EXPECTING A SHARP WIND SHIFT WITH THE COLD FRONT OVERNIGHT,
BUT SWLY WINDS 5-10 KT AHEAD OF THE FRONT WILL GRADUALLY SHIFT OUT
OF THE W AND NW BETWEEN 06-12Z. THERE IS A SMALL RISK OF BR
DEVELOPMENT BUT WITH DRY AIR ADVECTION BEHIND THE FRONT, THINK
THIS IS UNLIKELY.

VFR ON WED WITH NW WINDS 5-10 KT.

OUTLOOK...
WEDNESDAY NIGHT THROUGH FRIDAY... MAINLY VFR CONDITIONS EXPECTED.
SOME FOG IS POSSIBLE WHICH MAY CAUSE MVFR/IFR CONDITIONS ON THU
AND FRI MORNINGS.

SATURDAY THROUGH SUNDAY...MAINLY VFR CONDITIONS EXPECTED WITH
MVFR/IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
THROUGH TOMORROW. GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF
ANY THUNDERSTORMS LATE THIS EVE. A WIND SHIFT TO NORTHWESTERLY
WINDS IS EXPECTED WITH A COLD FRONT THAT WILL MOVE THROUGH LATE
TONIGHT IN THE NORTHERN WATERS AND WEDNESDAY MORNING IN THE
SOUTHERN WATERS. HOWEVER, WIND GUSTS SHOULD REMAIN WELL BELOW
20KT EVEN WITH THE FRONT.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SUNDAY...SUB-ADVISORY CONDITIONS ARE
EXPECTED. SOME STRONGER GUSTS AND HIGHER WAVES ARE POSSIBLE IN
SHOWERS AND THUNDERSTORMS, MAINLY IN THE SATURDAY/SUNDAY TIMEFRAME.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...KLEIN/MEOLA
NEAR TERM...KLEIN
SHORT TERM...JOHNSON
LONG TERM...MEOLA
AVIATION...JOHNSON/KLEIN/MEOLA
MARINE...JOHNSON/KLEIN/MEOLA
Hazardous weather outlook, Sep 2, 3:34 PM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT TUE SEP 2 2014

NJZ001-007>010-PAZ054-055-060>062-101-103-105-031945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
334 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY HAVE WIND GUSTS UP TO 40 MPH THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106-
031945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
334 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-031945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
334 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONGER WIND GUSTS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 2, 10:23 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1023 PM EDT TUE SEP 2 2014

NJZ020-022>027-030315-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
1023 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...NORTHERN CAPE
MAY...SOUTHEASTERN BURLINGTON AND SOUTHERN OCEAN COUNTIES...

AT 1020 PM EDT...STRONG THUNDERSTORMS WERE ACROSS ATLANTIC AND CAPE
MAY COUNTIES...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORM WILL BE NEAR ELWOOD-MAGNOLIA AROUND 1030 PM...EGG HARBOR
CITY AROUND 1040 PM...NEW GRETNA AROUND 1050 PM...MYSTIC ISLAND
AROUND 1100 PM...TUCKERTON AROUND 1110 PM AND NORTH BEACH HAVEN
AROUND 1120 PM.

LAT...LON 3967 7414 3960 7421 3956 7422 3950 7430
      3948 7429 3943 7432 3938 7440 3936 7440
      3929 7454 3912 7470 3912 7490 3919 7493
      3980 7469 3978 7418 3972 7415 3977 7415
      3978 7410
Local storm report, Sep 2, 10:27 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1027 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     WEST NOTTINGHAM TWP     39.74N  76.05W
09/02/2014                   CHESTER            PA   911 CALL CENTER

            TREE DOWN ON LEESBRIDGE ROAD.

0705 PM     LIGHTNING        EAST NOTTINGHAM TWP     39.76N  75.98W
09/02/2014                   CHESTER            PA   911 CALL CENTER

            LIGHTNING STRIKE TO A HOME.

0720 PM     LIGHTNING        POCOPSON TWP            39.91N  75.67W
09/02/2014                   CHESTER            PA   911 CALL CENTER

            LIGHTNING STRIKE TO A RETIREMENT HOME.

0725 PM     TSTM WND DMG     ELKTON                  39.60N  75.82W
09/02/2014                   CECIL              MD   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS ELKTON.

0750 PM     LIGHTNING        HAVERTOWN               39.98N  75.31W
09/02/2014                   DELAWARE           PA   TRAINED SPOTTER

            LIGHTNING STRUCK A HOME.

0810 PM     TSTM WND DMG     CHERRY HILL             39.93N  75.03W
09/02/2014                   CAMDEN             NJ   DEPT OF HIGHWAYS

            TREE DOWN ON NJ 70 EASTBOUND OF NJ41 AND CR154.

&&

EVENT NUMBER PHI1400712 PHI1400713 PHI1400714 PHI1400715 PHI1400716
PHI1400717

GAINES
Local storm report, Sep 2, 10:38 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1038 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     WEST NOTTINGHAM TWP     39.74N  76.05W
09/02/2014                   CHESTER            PA   911 CALL CENTER

            TREE DOWN ON LEESBRIDGE ROAD.

0705 PM     LIGHTNING        EAST NOTTINGHAM TWP     39.76N  75.98W
09/02/2014                   CHESTER            PA   911 CALL CENTER

            LIGHTNING STRIKE TO A HOME.

0720 PM     LIGHTNING        POCOPSON TWP            39.91N  75.67W
09/02/2014                   CHESTER            PA   911 CALL CENTER

            LIGHTNING STRIKE TO A RETIREMENT HOME.

0725 PM     TSTM WND DMG     ELKTON                  39.60N  75.82W
09/02/2014                   CECIL              MD   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS ELKTON.

0750 PM     LIGHTNING        HAVERTOWN               39.98N  75.31W
09/02/2014                   DELAWARE           PA   TRAINED SPOTTER

            LIGHTNING STRUCK A HOME.

0810 PM     TSTM WND DMG     CHERRY HILL             39.93N  75.03W
09/02/2014                   CAMDEN             NJ   DEPT OF HIGHWAYS

            TREE DOWN ON NJ 70 EASTBOUND OF NJ41 AND CR154.

0902 PM     TSTM WND DMG     CHRISTIANA              39.67N  75.66W
09/02/2014                   NEW CASTLE         DE   911 CALL CENTER

            A FEW WIRES DOWN

&&

EVENT NUMBER PHI1400712 PHI1400713 PHI1400714 PHI1400715 PHI1400716
PHI1400717 PHI1400718

GAINES
Local storm report, Sep 2, 11:12 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1112 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     WEST NOTTINGHAM TWP     39.74N  76.05W
09/02/2014                   CHESTER            PA   911 CALL CENTER

            TREE DOWN ON LEESBRIDGE ROAD.

0705 PM     LIGHTNING        EAST NOTTINGHAM TWP     39.76N  75.98W
09/02/2014                   CHESTER            PA   911 CALL CENTER

            LIGHTNING STRIKE TO A HOME.

0720 PM     LIGHTNING        POCOPSON TWP            39.91N  75.67W
09/02/2014                   CHESTER            PA   911 CALL CENTER

            LIGHTNING STRIKE TO A RETIREMENT HOME.

0725 PM     TSTM WND DMG     ELKTON                  39.60N  75.82W
09/02/2014                   CECIL              MD   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS ELKTON.

0750 PM     LIGHTNING        HAVERTOWN               39.98N  75.31W
09/02/2014                   DELAWARE           PA   TRAINED SPOTTER

            LIGHTNING STRUCK A HOME.

0810 PM     TSTM WND DMG     CHERRY HILL             39.93N  75.03W
09/02/2014                   CAMDEN             NJ   DEPT OF HIGHWAYS

            TREE DOWN ON NJ 70 EASTBOUND OF NJ41 AND CR154.

0902 PM     TSTM WND DMG     CHRISTIANA              39.67N  75.66W
09/02/2014                   NEW CASTLE         DE   911 CALL CENTER

            A FEW WIRES DOWN

1041 PM     MARINE TSTM WIND TUCKERTON               39.60N  74.33W
09/02/2014  M41 MPH          OCEAN              NJ   WEATHER FLOW

&&

EVENT NUMBER PHI1400712 PHI1400713 PHI1400714 PHI1400715 PHI1400716
PHI1400717 PHI1400718 PHI1400719

GAINES
Special weather statement, Sep 2, 11:28 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 PM EDT TUE SEP 2 2014

NJZ016>018-030430-
CAMDEN NJ-GLOUCESTER NJ-SALEM NJ-
1128 PM EDT TUE SEP 2 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GLOUCESTER...
NORTHEASTERN SALEM AND SOUTHERN CAMDEN COUNTIES...

AT 1124 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CHELSEA TO FOLSOM...MOVING NORTHEAST AT 20 MPH.

A TRAINED WEATHER SPOTTER REPORTED WIND GUSTS FROM 40-45 MPH WITH
THESE STORMS IN WILLIAMSTOWN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR OAK VALLEY AROUND 1140 PM...CHESILHURST
AROUND 1150 PM AND MOUNT EPHRAIM AROUND MIDNIGHT.

LAT...LON 3952 7498 3957 7506 3956 7506 3971 7550
      3986 7525 3988 7519 3988 7515 3990 7513
      3982 7491 3980 7491 3978 7489 3979 7485
      3973 7473

FORECASTER:GAINES
Special weather statement, Sep 2, 11:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1143 PM EDT TUE SEP 2 2014

MDZ015-019-020-030445-
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
1143 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...SOUTHERN QUEEN ANNE'S
AND TALBOT COUNTIES...

AT 1139 PM EDT...A STRONG THUNDERSTORM WAS NEAR TALBOT...MOVING EAST
AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH SOME
CLOUD TO GROUND LIGHTNING.

THIS STORM WILL BE NEAR ST. MICHAELS...AND CHESTER AROUND 1150
PM...COPPERVILLE...AND GRASONVILLE... AROUND MIDNIGHT...EASTON
AROUND 1210 AM.

LAT...LON 3876 7636 3887 7625 3881 7621 3883 7620
      3894 7624 3890 7624 3893 7628 3889 7627
      3891 7632 3883 7638 3884 7639 3897 7636
      3900 7628 3898 7621 3903 7619 3920 7575
      3869 7572 3873 7626 3871 7635 3877 7639

FORECASTER:GAINES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:07 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden38 min
Sep 2, 8:25 PM EDTSpecial Weather StatementPHISalem65 min
Sep 2, 8:40 PM EDTSpecial Marine WarningPHI95 min
Sep 2, 9:13 PM EDTSpecial Weather StatementPHIAtlantic, Camden, Cumberland, Gloucester, Salem77 min
Sep 2, 9:18 PM EDTSpecial Marine WarningPHI87 min
Sep 2, 10:23 PM EDTSpecial Weather StatementPHIAtlantic52 min
Sep 2, 10:28 PM EDTSpecial Marine WarningPHI92 min
Sep 2, 11:28 PM EDTSpecial Weather StatementPHICamden, Gloucester62 min
Sep 2, 8:38 PM EDTSevere Thunderstorm WarningPHICecil, Kent52 min
Sep 2, 9:05 PM EDTSpecial Weather StatementPHIKent, Queen Anne's70 min
Sep 2, 9:31 PM EDTSpecial Weather StatementPHICaroline89 min
Sep 3, 12:52 AM EDTSpecial Weather StatementPHICaroline53 min
Sep 3, 1:01 AM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot3 hr

Nearby

Special Weather Statements in Maryland, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.